MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4mm x 40mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.Therefore, it was replaced with a new unknown balloon catheter to complete the procedure.There was no reported patient injury.This was a shunt percutaneous transluminal angioplasty (pta).The device will not be returned for evaluation as it was already discarded.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 4mm x 40mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.Therefore, it was replaced with a new unknown balloon catheter to complete the procedure.There was no reported patient injury.This was a shunt percutaneous transluminal angioplasty (pta).The device was not returned for evaluation as it was discarded in the hospital.A product history record (phr) review of lot 82193700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 4X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11324770
Report Number9616099-2021-04266
Device Sequence Number3335728
Product Code LIT
UDI-Device Identifier20705032004098
UDI-Public20705032004098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4204040T
Device Catalogue Number4204040T
Device Lot Number82193700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1